ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Stability of systems with power-law non-linearities

Thathachar, MAL (1970) Stability of systems with power-law non-linearities. In: Automatica, 6 (5). pp. 721-730.

[img] PDF
stability.pdf - Published Version
Restricted to Registered users only

Download (719kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0005-1098(70)90045-2


It is shown that a sufficient condition for the asymptotic stability-in-the-large of an autonomous system containing a linear part with transfer function G(jω) and a non-linearity belonging to a class of power-law non-linearities with slope restriction [0, K] in cascade in a negative feedback loop is ReZ(jω)[G(jω) + 1 K] ≥ 0 for all ω where the multiplier is given by, Z(jω) = 1 + αjω + Y(jω) - Y(-jω) with a real, y(t) = 0 for t < 0 and ∫ 0 ∞ |y(t)|dt < 1 2c2, c2 being a constant associated with the class of non-linearity. Any allowable multiplier can be converted to the above form and this form leads to lesser restrictions on the parameters in many cases. Criteria for the case of odd monotonic non-linearities and of linear gains are obtained as limiting cases of the criterion developed. A striking feature of the present result is that in the linear case it reduces to the necessary and sufficient conditions corresponding to the Nyquist criterion. An inequality of the type |R(T) - R(- T)| ≤ 2c2R(0) where R(T) is the input-output cross-correlation function of the non-linearity, is used in deriving the results.

Item Type: Journal Article
Publication: Automatica
Publisher: Elsevier Science
Additional Information: Copright of this article belongs to Elsevier Science.
Department/Centre: Division of Electrical Sciences > Electrical Engineering
Date Deposited: 25 May 2010 05:36
Last Modified: 19 Sep 2010 06:07
URI: http://eprints.iisc.ac.in/id/eprint/28117

Actions (login required)

View Item View Item